Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 10, NWS Springfield, MO

October 14, 2014Bates County, Vernon County, Missouri

NWS Springfield, MO issued this river flood warning at Oct 14, 2014, 9:40 AM CDT for Bates County, Vernon County, Missouri. It took effect at Oct 15, 2014, 7:00 AM CDT. It was in force for 42 hr.

The area

The outline as issued.

The facts

Issued
Oct 14, 2014, 9:40 AM CDT (14:40 UTC)
In effect from
Oct 15, 2014, 7:00 AM CDT
Expired
Oct 17, 2014, 1:00 AM CDT
In force
42 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Bates County, MO, Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 87 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Osage River near Schell City (SCZM7).

Action stage
28 ft
Minor stage
30 ft
Moderate stage
35 ft
Major stage
45 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06918070, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

001 
WGUS43 KSGF 141440
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
940 AM CDT TUE OCT 14 2014
...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Osage River near Schell City affecting Bates and Vernon Counties.
  Heavy rainfall over the past two days will cause river levels to 
  rise.
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC013-217-150240-
/O.NEW.KSGF.FL.W.0010.141015T1200Z-141017T0600Z/
/SCZM7.1.ER.141015T1200Z.141015T1800Z.141016T0600Z.NO/
240 PM GMT TUE OCT 14 2014

 The National Weather Service in Springfield has issued a 
 Flood Warning for the Osage River near Schell City.

* From Wednesday morning...until further notice.
 Flood Warning for 
  the Osage River near Schell City.
* From Wednesday morning...until further notice.

* At  8:45 AM Tuesday The stage was 25.8 feet. 
* Flood stage is 30.0 feet. 
* Minor flooding is forecast. 
* Forecast...rise above flood stage by tomorrow morning and continue 
  to rise to near 30.1 feet by tomorrow early afternoon. The river 
  will fall below flood stage by early Thursday morning.
* Impact...At 30.0 feet...Flood waters affect the Schell Osage 
  Conservation Area, the Old River Road North of Schell City and Lost
  Creek west of Schell Lake. Flood waters overflow the main river 
  channel at the gage site.

&&

               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Osage River Basin
  Schell City      30  25.8 Tue 09 AM  30.0  29.6  24.4

&&

LAT...LON 3803 9416 3799 9406 3806 9406 3807 9415

 
$$
2 follow-up statements
388 
WGUS83 KSGF 150012
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
712 PM CDT TUE OCT 14 2014

...The Flood Warning continues for the following rivers in 
Missouri...

  Little Osage near Horton affecting Vernon County 
  Osage River near Schell City affecting Bates and Vernon Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-151512-
/O.CON.KSGF.FL.W.0008.000000T0000Z-141017T2242Z/
/HTNM7.1.ER.141014T0824Z.141016T0000Z.141016T2242Z.NO/
712 PM CDT TUE OCT 14 2014

The Flood Warning continues for 
  The Little Osage near Horton.
* At  6:45 PM Tuesday The stage was 42.2 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 42.8 feet by 
  tomorrow evening.  The river will fall below flood stage Thursday 
  afternoon.

&&
               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Little Osage River Basin
  Horton           41  42.2 Tue 07 PM  42.6  36.1  29.4


&&

LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

$$

MOC013-217-151512-
/O.CON.KSGF.FL.W.0010.141015T1200Z-141017T0600Z/
/SCZM7.1.ER.141015T1200Z.141015T1800Z.141016T0600Z.NO/
712 PM CDT TUE OCT 14 2014

The Flood Warning continues for 
  The Osage River near Schell City.
* At  6:45 PM Tuesday The stage was 27.2 feet. 
* Flood stage is 30.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow morning and continue 
  to rise to near 30.1 feet by tomorrow early afternoon.  The river 
  will fall below flood stage by early Thursday morning.
* Impact...At 30.0 feet...Flood waters affect the Schell Osage 
  Conservation Area, the Old River Road North of Schell City and Lost
  Creek west of Schell Lake. Flood waters overflow the main river 
  channel at the gage site.

&&
               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Osage River Basin
  Schell City      30  27.2 Tue 07 PM  29.6  24.4  17.0

&&

LAT...LON 3803 9416 3799 9406 3806 9406 3807 9415

$$
567 
WGUS83 KSGF 151058
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
558 AM CDT WED OCT 15 2014

...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Osage River near Schell City affecting Bates and Vernon Counties.
    
...The Flood Warning continues for the following rivers in 
Missouri...
 
  Little Osage near Horton affecting Vernon County. 
  Heavy rainfall over the past few days has caused river levels to 
  rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-160158-
/O.EXT.KSGF.FL.W.0008.000000T0000Z-141018T0000Z/
/HTNM7.1.ER.141014T0824Z.141016T0600Z.141017T0000Z.NO/
558 AM CDT WED OCT 15 2014

The Flood Warning continues for 
  The Little Osage near Horton.
* At  5:45 AM Wednesday The stage was 42.6 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 43.0 feet by 
  around midnight.  The river will fall below flood stage tomorrow 
  evening.

&&

               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Little Osage River Basin
  Horton           41  42.6 Wed 06 AM  42.7  37.2  29.5

&&

LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455


$$

MOC013-217-151128-
/O.CAN.KSGF.FL.W.0010.000000T0000Z-141017T0600Z/
/SCZM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
558 AM CDT WED OCT 15 2014

The Flood Warning is cancelled for 
  The Osage River near Schell City.
* At  5:45 AM Wednesday The stage was 27.9 feet. 
* Flood stage is 30.0 feet. 
* Forecast...The river will crest below flood stage at 29.2 feet this
  afternoon.
* Impact...At 30.0 feet...Flood waters affect the Schell Osage 
  Conservation Area, the Old River Road North of Schell City and Lost
  Creek west of Schell Lake. Flood waters overflow the main river 
  channel at the gage site.

&&

               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Osage River Basin
  Schell City      30  27.9 Wed 06 AM  27.9  23.4  15.7

&&

LAT...LON 3803 9416 3799 9406 3806 9406 3807 9415
 
$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Oct 14, 6:50 AM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Oct 14, 6:50 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
650 AM CDT Tue Oct 14 2014

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 236 AM CDT TUE OCT 14 2014

Closed low was now nearly vertically stacked and located across
far northeast Missouri. Bulk of deep convection was well to the
east with wrap around moisture and associated light precipitation
moving from north to south across the CWA. Stratus deck was
widespread with ceilings in the eastern 2/3 of the CWA generally
at 1500 feet or below with drizzle occurring at the locations not
receiving the bigger raindrops.

Forecast focus will be on the low pressure system slowly drifting
east and the continuing precipitation chances today and tonight
across the area.

&&

.SHORT TERM...(Today and Tonight)
Issued at 236 AM CDT TUE OCT 14 2014

The aforementioned large low pressure system will slowly track
east today and tonight with drizzle/light rain continuing over
much of the area. Best chances for measurable rain will occur
across central and south central Missouri with drier air gradually
moving in from west to east later today. Will actually see some
clearing out west later today and may be enough for a little bit
of late sunshine to warm temperatures there slightly. Elsewhere,
not much temperature change is expected today with the cloud cover
and precipitation chances continuing.

The cooler areas tonight will be out west where a clearing sky
will allow temperatures to cool down while out east the clouds
will hold on and keep temperatures slightly warmer.

.LONG TERM...(Wednesday through Monday)
Issued at 236 AM CDT TUE OCT 14 2014

By Wednesday, the low will have pushed east of the area with
precipitation chances remaining to our east. Height rises aloft
and more sunshine will allow temperatures to warm back into the
mid 60s in the west, but should hold in the lower 60s in the
eastern Ozarks.

More of a west to west-northwest flow pattern will set up for the
middle to later part of the work week and we should see moderating
temperatures back into the upper 60s to low 70s.

The next chance for precipitation looks to be late in the weekend
into early next week as a shortwave moves into the area. Both long
range solutions begin to amplify a ridge to our west in the
Rockies by early next week which will bring more of a north to
northwest flow to the area. This ridge looks more progressive
though and will be edging east into our area by the middle of next
week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning)

Pilots flying in and out of the southwest Missouri airports can
expect areas of MVFR ceilings this morning. Particularly over
Springfield and Branson, ceilings are hovering around 2000 feet.
Some light rain was also ongoing over Springfield, which should
dry up early this morning.

Eventually ceilings at all airports will improve to VFR by this
afternoon as sunshine commences.

Look for gusty north winds up to 30 mph at times through the
afternoon, then decreasing in speed this evening.

Pilots can look forward to an extended period of fair weather
starting tonight and continuing through the rest of the week.

Safe Travels.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Cramer
Hazardous weather outlook, Oct 14, 8:43 AM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
843 AM CDT TUE OCT 14 2014

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151345-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
843 AM CDT TUE OCT 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED NON THUNDERSTORM WIND RISK.

DISCUSSION...

  NORTHWESTERLY WINDS WILL GUSTS TO AROUND 30 MPH AT TIMES TODAY
  ACROSS SOUTHEASTERN KANSAS AND SOUTHWESTERN MISSOURI.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 7:39 PM CDTAreal Flood AdvisorySGFBarry, McDonald15 hr

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.